Couldn't find what you looking for?

TRY OUR SEARCH!

A new study shows that expecting mothers should limit the dosage of their anti-depressants drug because one third of newborn babies suffer from withdrawal symptoms for the first couple of days of their lives. Sixty newborns were exposed to one of the popular drugs known as selective serotonin reuptake inhibitors (SSRIs) in the womb.
The withdrawals included tremors, high-pitched crying, disturbed sleep and gastrointestinal problems were spotted in the first 48 hours after birth being more severe in higher dosages, and two babies even suffered seizures.
Previous studies of SSRI’s effects on newborns have identified other symptoms such as rapid breathing, bluish skin color from lack of oxygen, feeding difficulties, low blood sugar and jitteriness. However, the long-term effects have not been found in either of the studies.
The problem is that many women continue to suffer from depression during pregnancy and that they are forced to take their medications. They have no other way. This is why doctors advise that every woman should talk to her doctor about pros and cons of the treatment during pregnancy and that in case they need to take medications, the dosage is minimized to the lowest effective.

Loading...

Hello,
I'm a writer working on an upcoming story about Prozac prescribed during pregnancy causing birth defect. I'd love to do a couple of quick 10-minute phone or email interviews with mothers who were prescribed any form of Prozac and as a result their newborn's health was affected. Or anyone who has witnessed this tragic occurrence. I'm hoping your stories will bring insight to other parents.

Thanks!
Julia Browne
Reply

Loading...